Alert archive / New Jersey / Special Marine Warnings in 2008
Special Marine Warning 55, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 6, 2008, 1:57 PM EDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 1:57 PM EDT (17:57 UTC)
- Expired
- Jul 6, 2008, 3:23 PM EDT
- In force
- 86 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 6, 10:12 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 6, 10:12 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1012 AM EDT SUN JUL 6 2008 .SYNOPSIS... A WEAK FRONTAL BOUNNDARY ACROSS THE REGION WILL TEND TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS THE BERMUDA HIGH BECOMES RE- ESTABLISHED OVER THE MID-ATLANTIC REGION. A COLD FRONT WILL CROSS THE AREA AROUND MID-WEEK, FOLLOWED BY HIGH PRESSURE ON THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE SCT EARLY MORNING CNVTN OVER PARTS OF DELMARVA MANAGED TO MAINTAIN THEMSELEVES TO SOME DEGREE AS ONE OF WHAT MAY BECOME AN ANNOYINGLY REGULAR SERIES OF IMPULSES KICKING OUT OF THE UPPER LEVEL LOW TO OUR WEST ACTS ON THE MOIST AND MRGNLY UNSTABLE AIR OVER OUR AREA. THE DECISION TO KEEP A CHC OF SHRA/TSTMS IN THE MRNG FCST WAS A GOOD ONE. BETTER CHC FOR SHRA/TSRA SHOULD BE THIS AFTN WITH DAYTIME HTG AND ABUNDANT LOW LVL MSTR RESULTING IN MORE INSTBY. ALSO, THE UPPER LOW CLOSING OFF OVER THE OH VLY WILL PROVIDE MORE SLY FLOW AND INCREASING MSTR FOR TODAY. THUS WE ARE EXPECTING MORE WIDESPRD TSTM ACTVTY THAN YDA AND THE MOIST ENV WILL ALLOW FOR LOCALLY HEAVY DOWNPOURS. WE DO NOT EXPECT ANY SGFNT FLOODING AS OVERALL CONDS ARE RATHER DRY, HWVR IF MULTIPLE STORMS TRAIN ACROSS A PARTICULAR AREA THERE COULD BE SOME PROBLEMS SO THIS BEARS WATCHING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... THE UPPER TROF REMAINS TO OUR WEST DURING THIS PERIOD AND THE AIRMASS WILL REMAIN QUITE MOIST AND SMWHT UNSTABLE. SHRA/TSTM ACTVTY FROM SUN WILL LIKELY PERSIST INTO THE EVE BUT GRADLY WEAKEN OVERNIGHT. THE WEAK Q-STNRY FNTL BNDRY ACROSS THE MID-ATLANTIC REGION IS FCST TO MOVE N AND/OR DISSIPATE BY MONDAY SO THERE MAY BE LESS OF A LOW- LVL FOCUSING MECH FOR CNVTN. STILL...THE AIRMASS AND OVERALL SYNOP PATN SHOULD SUPPORT SCT AFTN/EVE TSTMS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE UPPER TROF IS FCST TO MOVE EWD OFF THE COAST AND WEAKEN ON TUE WITH THE FLOW ALOFT BECOMING MORE ZONAL ACROSS THE MID- ATLANTIC REGION. WITH THE UPPER PATN LESS FVRBL FOR CNVTN BUT THE SAME AIRMASS IN PLACE WE HAVE KEPT BASICALLY A MINIMAL CHC FOR AFTN/EVE TSTMS ACROSS ROUGHLY THE NW HALF OF THE FCST AREA. DAYTIME MAX TEMPS SHOULD SHOW A GRADUAL WARMING TREND MON AND TUE AS SMWHT WARMER AIR AT 850MB MOVES IN FROM THE WEST. FOR WED...AN UPPER TROF AND ASSOCD SFC CDFNT ARE FCST TO APPROACH FROM THE NW. THE CDFNT IS EXPECTED TO CROSS THE AREA WED EVE BUT SHOULD BE PRECEDED BY AFTN TSTMS...ALSO AIDED BY LEE TROF FCST OVER ERN PA. DYNAMICS MAY BE SUFF TO SUPPORT SOME SVR TSTMS AT THAT TIME. AFTER THE FRONTAL PASSAGE THE REMAINDER OF THE WEEK LOOKS MOSTLY DRY ALTHO WITH CONTD WARM TEMPS. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... NEARLY STATIONARY FRONTAL ZONE OVER OUR FORECAST AREA WILL CONTINUE TO BE A FOCUS FOR CONVECTIVE ACTIVITY FOR THE NEXT 48 HOURS. SOME DRIER AIR TO OUR NORTH IS TRYING TO PUSH SOUTH BUT HAVING A DIFFICULT TIME DOING SO. WITH VERY LIGHT WINDS, ONLY SOME MID AND HIGH CLOUDS, AND PLENTY OF LOW LEVEL MOISTURE, FOG AND HAZE WILL PREVAIL THIS MORNING. CONDITIONS ARE CURRENTLY MVFR/IFR. THIS WILL PERSIST UNTIL LATE MORNING WHEN CONDITIONS ARE EXPECTED TO IMPROVE TO VFR/MVFR. NOT MUCH IN THE WAY OF LOW LEVEL FLOW, SO VSBY IN MANY AREAS MAY REMAIN MVFR IN HAZE. DIFFICULT TO PINPOINT WHERE CONVECTION WILL FIRE UP AND LIKE YESTERDAY, AND STORMS WILL MOVE QUITE SLOWLY. EXPECT MOST CONVECTIVE ACTIVITY TO OCCUR IN THE AFTERNOON AND EVENING, WITH ONLY SCATTERED TO ISOLATED SHOWERS/TSTMS AT OTHER TIMES. ONCE THE CONVECTION TAPERS OFF LATER THIS EVENING, WELL START THE CYCLE ALL OVER AGAIN. OUTLOOK... THE FRONTAL ZONE WILL GRADUALLY WEAKEN AS A LARGE BERMUDA HIGH PRESSURE SYSTEM TAKES OVER THE CIRCULATION. THIS WILL BRING AN INCREASINGLY WARM AND HUMID FLOW TO OUR AREA AND CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. A COLD FRONT APPROACHING FROM THE NORTHWEST MAY WORK ITS WAY INTO THE FORECAST AREA WEDNESDAY NIGHT. && .MARINE... THE QUASI-STATIONARY FRONT OVER OUR WATERS IS FORECAST TO WEAKEN GRADUALLY OR LIFT NORTH AS A BERMUDA HIGH TO THE SOUTHEAST AND ASSOCIATED MID LEVEL RIDGE GRADUALLY BUILD. SINCE THE FRONT SEEMS TO HAVE SUNK SOUTH OVERNIGHT OVER MOST OF OUR AREA, WE GENERALLY START WITH AN EAST TO SOUTHEAST FLOW TODAY, AND IT WILL TAKE A LITTLE TIME FOR THAT TO CHANGE. STILL, EVEN THE MODELS FURTHEST SOUTH WITH THE FRONT ARE FORECASTING A SOUTHERLY FLOW TO BE INCREASINGLY DOMINANT OVER ALL THE WATERS WITH TIME. EVENTUALLY, WHAT IS LEFT OF THE MID LEVEL LOW TO THE WEST AND AN ASSOCIATED COLD FRONT SHOULD MOVE ACROSS OUR AREA AND CAUSE WINDS TO SHIFT TO THE WEST. THIS PROBABLY WILL HAPPEN LATE IN THE FORECAST PERIOD, EITHER WEDNESDAY NIGHT OR THURSDAY. WINDS THROUGH THE FORECAST ARE PROGGED TO BE LIGHT TO MODERATE AND SEAS ARE CAPPED BELOW THE ADVISORY CRITERIA. SCATTERED SHOWERS AND TSTMS REMAIN IN THE FORECAST GIVEN THE MID LEVEL LOW TO THE WEST AND THE WARM AND HUMID AIR MASS. BECAUSE OF THE RISING DEW POINTS AND THE RELATIVELY COOL WATER TEMPERATURES, SOME FOG MAY OCCUR, ESPECIALLY IN THE OVERNIGHT AND MORNING PERIODS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC NEAR TERM...AMC/DELISI SHORT TERM...AMC LONG TERM...AMC AVIATION...RPW/DELISI MARINE...RPW/DELISI
Hazardous weather outlook, Jul 6, 7:52 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 752 AM EDT SUN JUL 6 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-071100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 752 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL, ESPECIALLY THIS AFTERNOON AND EVENING. LOCALIZED STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. AS A RESULT, THE HEAT INDICES ARE FORECAST TO GET INTO THE MID AND UPPER 90S DURING THE AFTERNOON HOURS OF BOTH TUESDAY AND WEDNESDAY IN THE HIGHLY URBANIZED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-470-071100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 752 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THIS MORNING AND POSSIBLY AGAIN THIS AFTERNOON INTO TONIGHT. A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD THIS MORNING WILL PRODUCE FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GORSE
In the hours before
Special weather statement, Jul 6, 1:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 134 PM EDT SUN JUL 6 2008 DEZ001>004-MDZ015-019-020-NJZ016-021>024-061930- ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAPE MAY-CAROLINE-CUMBERLAND- DELAWARE BEACHES-INLAND SUSSEX-KENT-NEW CASTLE-QUEEN ANNES-SALEM- TALBOT- 134 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL TORRENTIAL DOWNPOURS WILL AFFECT PARTS OF ATLANTIC...CAPE MAY...CAROLINE...CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNES...SALEM...SUSSEX AND TALBOT COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN AN AREA FROM 9 MILES SOUTHWEST OF EASTON TO 6 MILES WEST OF DOVER TO 21 MILES SOUTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR HILLSBORO...RODNEY VILLAGE AROUND 145 PM...DOVER DOWNS...CORDOVA AROUND 200 PM...BIG STONE BEACH...JUMPTOWN AROUND 215 PM...LEWES...HARTLY AROUND 230 PM...WOODLAND BEACH AND TEMPLEVILLE AROUND 245 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...OVER AN INCH PER HOUR...AND WILL CAUSE WATER TO POND ON ROADS, LOW LYING AREAS AND UNDERPASSES AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT DRIVE ON ROADS PRONE TO POOR DRAINAGE FLOODING. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:48 PM EDT | Flash Flood Warning | PHI | Burlington | 104 min |
| Jul 6, 4:25 PM EDT | Areal Flood Advisory | PHI | Camden, Mercer | 72 min |
| Jul 6, 4:53 PM EDT | Flash Flood Warning | PHI | Mercer | 59 min |
| Jul 6, 5:17 PM EDT | Flash Flood Warning | PHI | Camden | 71 min |
Nearby
Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.